Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 21, 2007, 11:09 PM CDT for Allamakee County, Iowa. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 11:09 PM CDT (04:09 UTC)
- Expired
- Aug 22, 2007, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Allamakee County, IA
The radar
The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 11:15 PM CDT | TSTM WND DMG | Hanover, IA | CAR BLOWN INTO A DITCH |
| Aug 21, 11:27 PM CDT | TSTM WND GST 50 | Village Creek, IA | |
| Aug 21, 11:45 PM CDT | TSTM WND DMG | 1 Ne Churchtown, IA | 18 TREES DOWN ACROSS MAYS PRAIRIE ROAD NORTH OF HIGHWAY 9. ROAD CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4094 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 220409
SVRARX
IAC005-220500-
/O.NEW.KARX.SV.W.0124.070822T0409Z-070822T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 PM CDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROAD 51 AND COUNTY W
48....OR ABOUT 9 MILES SOUTHWEST OF WAUKON....AND MOVING EAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STATE ROAD 51 AND COUNTY W 48 AND LUDLOW AROUND 1110 PM...
WAUKON AND STATE ROAD 76 AND COUNTY X 16 AROUND 1115 PM...
SIXTEEN AND STATE ROAD 9 AND COUNTY X 20 AROUND 1120 PM...
YELLOW RIVER STATE FOREST AND WATERVILLE AROUND 1125 PM...
LANSING AND NEW ALBIN AROUND 1130 PM...
ESTIMATED WINDS TO 55 MPH HAVE BEEN REPORTED ACROSS WINNISHIEK
COUNTY WITH THESE STORMS.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
LAT...LON 4316 9116 4309 9118 4309 9160 4350 9160
4350 9146 4349 9123 4337 9121 4334 9116
4331 9107 4325 9107
$$
BINAU4 follow-up statements
000
WWUS53 KARX 220425
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT TUE AUG 21 2007
IAC005-220500-
/O.CON.KARX.SV.W.0124.000000T0000Z-070822T0500Z/
ALLAMAKEE IA-
1125 PM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR ALLAMAKEE COUNTY...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAUKON.....MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YELLOW RIVER STATE FOREST AND RED BARN CAMPGROUND AROUND 1130 PM...
LANSING AND ELDERGROVE AROUND 1135 PM...
HARPERS FERRY AND COUNTY ROADS A 52 AND X 52 AROUND 1140 PM...
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
LAT...LON 4316 9116 4309 9118 4309 9160 4350 9160
4350 9146 4349 9123 4337 9121 4334 9116
4330 9106 4325 9107
$$
BINAU000
WWUS53 KARX 220432
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1131 PM CDT TUE AUG 21 2007
IAC005-220500-
/O.CON.KARX.SV.W.0124.000000T0000Z-070822T0500Z/
ALLAMAKEE IA-
1131 PM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR ALLAMAKEE COUNTY...
AT 1129 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR VILLAGE CREEK....OR NEAR LANSING....MOVING EAST AT
45 MPH.
WINDS TO 50 MPH AND PEA SIZED HAIL HAVE BEEN REPORTED IN VILLAGE
CREEK WITH THESE STORMS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4316 9116 4309 9118 4309 9160 4350 9160
4350 9146 4349 9123 4337 9121 4334 9116
4330 9106 4325 9107
$$
BINAU000
WWUS53 KARX 220443
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 PM CDT TUE AUG 21 2007
IAC005-220500-
/O.CON.KARX.SV.W.0124.000000T0000Z-070822T0500Z/
ALLAMAKEE IA-
1142 PM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR ALLAMAKEE COUNTY...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTY ROADS A 52 AND X
52....OR NEAR LANSING....MOVING EAST AT 45 MPH. ANOTHER AREA OF
POTENTIALLY DAMAGING WINDS WAS ABOUT 10 MILES WEST OF
LANSING...MOVING EAST TOWARD LANSING AND THE MISSISSIPPI RIVER.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4316 9116 4309 9118 4309 9160 4350 9160
4350 9146 4349 9123 4337 9121 4334 9116
4330 9106 4325 9107
$$
BINAU000
WWUS53 KARX 220457
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1157 PM CDT TUE AUG 21 2007
IAC005-220507-
/O.EXP.KARX.SV.W.0124.000000T0000Z-070822T0500Z/
ALLAMAKEE IA-
1157 PM CDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR ALLAMAKEE COUNTY EXPIRES AT
MIDNIGHT CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4316 9116 4309 9118 4309 9160 4350 9160
4350 9146 4349 9123 4337 9121 4334 9116
4330 9106 4325 9107
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:41 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 21, 7:41 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT TUE AUG 21 2007
.UPDATE...
OBVIOUS CONCERN IN FORECAST TONIGHT IS HEAVY RAIN/FLASH
FLOOD/RIVER FLOOD THREAT. LAST 90 MINS HAS BROUGHT EXPLOSIVE
CONVECTIVE DEVELOPMENT ACROSS NERN NEB INTO NWRN IA IN VERY
DIFFLUENT MID/UPPER LEVEL FLOW ON THE SRN FRINGE OF STRONG WLY
MID/UPPER LEVEL JETLET. RUC/WRF/GFS INDICATING LOW LEVEL JET TO
CONTINUE TO INCREASE FROM 25-30KTS NOW ACROSS KS/NEB/IA INTO
30-35KT RANGE AS WEAK IMPULSE AND MID LEVEL WIND MAXIMUM PASSES
THROUGH THE REGION OVERNIGHT. INTENSE BAND OF IA CONVECTION SHOULD
CONTINUE TO SPREAD EAST/NORTHEAST IN DIFFLUENT FLOW...MOVING MORE
EASTERLY WITH TIME GIVEN VEERING OF THE MID LEVEL FLOW THROUGH THE
NIGHT AND PER CURRENT WDLM5 /WOOD LAKE/ AND BLRW3 /BLUE RIVER/
PROFILERS. ONCE MCS MATURES OVER NRN IA INTO WRN ARX FORECAST
AREA...SHOULD BEGIN TO FOCUS MORE ON NORTHEAST IOWA AN FAR
SOUTHWEST WISCONSIN AS MESO BETA ELEMENTS /CORFIDI TECHNIQUE/
SUGGEST MCS WILL BUILD SOUTHWARD INTO GREATER INSTABILITY FEED.
BOTTOM LINE...GOING FCST ON TRACK WITH FLASH FLOOD WATCH AND RAIN
CHANCES. SEE PRIMARY HEAVY RAIN THREAT ACROSS FROM OSAGE/CHARLES
CITY AREA EAST-NORTHEAST TO AREAS VERY NEAR/JUST SOUTH OF LA
CROSSE TO MAUSTON. CAN SEE 1 TO 2 INCHES WIDESPREAD THROUGH THE
NIGHT...AND MAY SEE SOME LOCAL 3+ INCH AMOUNTS WHERE THE GREATEST
REGENERATIVE/BACKBUILDING OCCURS. RIGHT NOW EXPECT THIS IN FAR WRN
PORTIONS OF ARX FORECAST AREA. WILL MONITOR BACKBUILDING POTENTIAL
CLOSELY...BUT FEEL THIS MORE LIKELY TO OUR WEST/SOUTHWEST.
GIVEN PAST WEEKEND/S HISTORIC RAINFALL...ALL PERSONS ARE URGED TO
MONITOR THEIR FAVORITE WEATHER SOURCE IN CASE FLASH FLOODING
DEVELOPS AND WARNINGS ARE ISSUED.
BINAU
&&
.PREV DISCUSSION... /ISSUED 355 PM CDT TUE AUG 21 2007/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
THE POTENTIAL OF FLOODING THROUGHOUT THIS TIME PERIOD CONTINUES TO
BE MAIN CONCERN.
AT 3 PM...A WARM FRONT EXTENDED FROM ONEAL NEBRASKA TO MOLINE
ILLINOIS. TEMPERATURES SOUTH OF THIS FRONT WERE IN THE 90S.
A 25 TO 30 KNOT 850 MB JET WAS PRODUCING JUST ENOUGH MOISTURE
CONVERGENCE FOR SCATTERED SHOWERS TO DEVELOP ACROSS NORTHWEST
IOWA. MEANWHILE A STATIONARY FRONT EXTENDED FROM SIOUX FALLS SOUTH
DAKOTA TO IRONWOOD MICHIGAN. SHOWERS WERE ALSO DEVELOPING ALONG
THIS FRONT.
THE MODELS ARE IN GENERAL AGREEMENT THAT A MESOSCALE CONVECTIVE
COMPLEX WILL DEVELOP AT THE NOSE OF THE 850 MB JET THIS
EVENING. AS THE JET VEERS TONIGHT...THIS COMPLEX WILL MOVE THROUGH
THE AREA TONIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...IT
LOOKS LIKE THIS WILL BE A PROGRESSIVE SYSTEM. THE HEAVIEST RAIN AT
THIS TIME LOOKS TO BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
THIS AREA MAY SEE BETWEEN 1 AND 2 INCHES. HOWEVER IF THIS SYSTEM
ENDS UP DEVELOPING A BIT FURTHER NORTH THIS EVENING...THIS BAND
MAY TRACK ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND
CENTRAL WISCONSIN. THE 0-6 KM SHEAR START OUT ABOVE 50 KNOTS THIS
EVENING...AND SLOWLY DECREASES DURING THE OVERNIGHT. WITH MUCH OF
THE EVENING DEVELOPMENT BEING TO OUR WEST...I WOULD EXPECT THE
GREATER CHANCE TO BE TO OUR WEST TONIGHT.
ON WEDNESDAY MORNING...THE COMPLEX WILL BE MOVING OUT OF SOUTHWEST AND
CENTRAL WISCONSIN. AS RESULT...I KEPT HIGHER PRECIPITATION
CHANCES IN THESE AREAS. DURING THE AFTERNOON...IT APPEARS THAT THE
850 MB MOISTURE TRANSPORT WILL BEGIN TO INCREASE ACROSS WESTERN
IOWA AND SOUTHWEST MINNESOTA. THIS WILL LIKELY RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THIS PRECIPITATION
MAY SPREAD EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AS A RESULT...
I WENT WITH SOME HIGHER PRECIPITATION PROBABILITIES IN THAT AREA.
ON WEDNESDAY NIGHT...A 35 TO 40 KNOT 850 MB JET WILL BE MOVING
NORTHWARD INTO THE BOUNDARY LOCATED ACROSS THE AREA. IT AGAIN
LOOKS LIKE WE WILL SEE ANOTHER GOOD CHANCE OF HEAVY RAIN. HOWEVER
THE EXACT LOCATIONS IS STILL NOT CLEAR. WE WILL LIKELY NEED ANOTHER
FLASH FLOOD WATCH FOR THE SAME AREAS AS TONIGHT FROM WEDNESDAY
NIGHT INTO THURSDAY MORNING.
LONG TERM...FRIDAY THROUGH TUESDAY
THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE FRONT
RESPONSIBLE FOR ALL OF PRECIPITATION WILL SHIFT FAR ENOUGH
SOUTH THAT WE MAY HAVE A MAINLY DRY WEEKEND. HOWEVER WITH THE
ATMOSPHERIC ANGULAR MOMENTUM REMAINING NEARLY 3 STANDARD
DEVIATIONS BELOW NORMAL...THERE WILL BE VERY LITTLE IMPETUS
FOR A LARGE ENOUGH PATTERN CHANGE NEEDED FOR AN EXTENDED
PERIOD OF DRYNESS. WITH WARM AIR ADVECTION AHEAD OF AN
APPROACHING COLD FRONT...IT LOOKS LIKE WE WILL SEE A RETURN
OF A CHANCE OF SHOWERS AND THUNDERSTORMS AS SOON AS SUNDAY
NIGHT. THE MODELS CONTNIUE TO SHOW THAT THIS FRONT WILL MOVE
SLOWLY EAST THROUGH THE REGION. AS A RESULT...I KEPT A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY OF NEXT
WEEK.
AVIATION...TONIGHT AND WEDNESDAY MORNING
WITH WARM FRONT TO THE SOUTH...LOW CEILINGS HAVE CONTINUED TO
DEVELOP ACROSS THE AREA WITH SUCH LOW LEVEL SATURATION. SOME
IMPROVEMENT EXPECTED HEADED INTO THE EVENING HOURS...BUT MAIN STORY
MAY BE THE EXPECTED CONVECTION THAT WILL MOVE IN FROM THE WEST.
TRIED TO FIND A MORE FAVORABLE TIME WINDOW FOR LOWEST VISIBILITIES
AND CEILINGS WITH THUNDERSTORM ACTIVITY...MAINLY FROM 04Z TO 08Z BUT
POST STORM CONDITIONS SHOULD BE IFR INTO WEDNESDAY MORNING.
ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
SHORT-LONG TERM - BOYNE
AVIATION - SHEA
&&Hazardous weather outlook, Aug 21, 8:10 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 810 PM CDT TUE AUG 21 2007 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 221100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- VERNON-WINNESHIEK-WINONA- 810 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT WITH MORE HEAVY RAIN AND A CONTINUED THREAT FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS FROM 1 TO AS MUCH AS 3 INCHES ARE EXPECTED...AND IF RAINFALL RATES ARE HIGH ENOUGH...FLASH FLOODING WILL BE POSSIBLE IN ALREADY FLOOD RAVAGED AREAS. A FEW LOCALIZED AMOUNTS EXCEEDING 3 INCHES WILL BE POSSIBLE WHERE THUNDERSTORMS ARE REPETITIVE OVER THE SAME AREAS. THE THUNDERSTORMS MAY BE STRONG ENOUGH TO BECOME SEVERE THROUGH THE LATE EVENING HOURS ACROSS NORTHEAST IOWA AND EXTREME SOUTHEAST MINNESOTA. THE MAIN THREATS WOULD BE LARGE HAIL...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN JUST SOUTH OF THE AREA THROUGH THE REST OF THE WEEK. THE MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE WEDNESDAY THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR STILL LOOKS TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY THUNDERSTORMS CONTINUES TO BE ADDITIONAL HEAVY RAINS. THE FLASH FLOOD WATCH CONTINUES THROUGH EARLY WEDNESDAY MORNING. ADDITIONAL ROUNDS OF HEAVY RAIN POSE CONTINUED FLOODING CONCERNS ACROSS MUCH OF THE AREA. WITH A STRONGER PUSH OF THE WARM AND UNSTABLE AIRMASS NORTHWARD POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. FURTHER FLASH FLOOD WATCHES MAY BE NEEDED...AND A FEW OF THE STORMS COULD BECOME SEVERE. THE BETTER THREAT OF ANY SEVERE STORMS WOULD BE SOUTH OF AN AUSTIN MINNESOTA TO RICHLAND CENTER WISCONSIN LINE...WITH THE MAIN THREATS BEING LARGE HAIL AND MORE HEAVY RAINS. IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE THROUGH 11 PM THIS EVENING. THERE IS A CHANCE FOR SPOTTER ACTIVATION AGAIN WEDNESDAY AND THURSDAY. REPORTS OF HEAVY RAINFALL OR ANY RENEWED FLOODING PROBLEMS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-WIZ017-029-032>034-042>044-221100- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-WABASHA- 810 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA INTO WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN PLACE ACROSS NORTHERN IOWA AND NORTHERN ILLINOIS TONIGHT. THUNDERSTORMS WILL MOVE OUT OF IOWA AND ACROSS THE AREA OVERNIGHT AS WARMTH AND MOISTURE SPREAD OVER THE FRONTAL BOUNDARY. A FEW OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINS...WITH A FEW LOCATIONS SEEING 1 TO 2 INCHES OF RAIN. A FEW SEVERE STORMS WITH LARGE HAIL CANNOT BE RULED OUT...PARTICULARLY THROUGH THE EARLY PORTIONS OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS NORTHERN IOWA THROUGH THE REST OF THE WEEK. A MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE WEDNESDAY THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR STILL LOOKS TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY THUNDERSTORMS CONTINUES TO BE LOCALLY HEAVY RAINS. IF THE FRONT PUSHES A BIT FURTHER NORTH THERE WOULD BE A THREAT FOR A FEW SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND THURSDAY. FOR NOW IT APPEARS THE FRONT WILL STAY PUT AND THE SEVERE STORM THREAT WILL REMAIN SOUTH OF THE AREA. IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REPORTS OF ANY HEAVY RAINS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
In the hours before
Local storm report, Aug 21, 10:25 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST 1 E CHARLES CITY 43.07N 92.66W
08/21/2007 M51 MPH FLOYD IA AWOS
&&
ADAMSLocal storm report, Aug 21, 10:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL AUSTIN 43.67N 92.97W
08/21/2007 M1.00 INCH MOWER MN EMERGENCY MNGR
0855 PM HAIL 2 E AUSTIN 43.67N 92.93W
08/21/2007 E1.75 INCH MOWER MN EMERGENCY MNGR
0855 PM HAIL AUSTIN 43.67N 92.97W
08/21/2007 E1.00 INCH MOWER MN EMERGENCY MNGR
0855 PM HAIL AUSTIN 43.67N 92.97W
08/21/2007 E1.00 INCH MOWER MN EMERGENCY MNGR
0904 PM HAIL 2 E AUSTIN 43.67N 92.93W
08/21/2007 E1.75 INCH MOWER MN EMERGENCY MNGR
0904 PM HAIL 2 E AUSTIN 43.67N 92.93W
08/21/2007 E1.75 INCH MOWER MN EMERGENCY MNGR
0912 PM HAIL DEXTER 43.72N 92.70W
08/21/2007 E1.00 INCH MOWER MN LAW ENFORCEMENT
0924 PM HAIL 3 W RACINE 43.78N 92.54W
08/21/2007 E0.88 INCH MOWER MN FIRE DEPT/RESCUE
REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.
0927 PM HAIL RACINE 43.78N 92.48W
08/21/2007 E1.00 INCH MOWER MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.
1008 PM FLASH FLOOD AUSTIN 43.67N 92.97W
08/21/2007 MOWER MN BROADCAST MEDIA
KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
INTERSTATE 90.
1018 PM TSTM WND GST 1 E CHARLES CITY 43.07N 92.66W
08/21/2007 M51.00 MPH FLOYD IA AWOS
1020 PM FLASH FLOOD AUSTIN 43.67N 92.97W
08/21/2007 MOWER MN BROADCAST MEDIA
KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE
&&
BOYNELocal storm report, Aug 21, 10:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL AUSTIN 43.67N 92.97W
08/21/2007 M1.00 INCH MOWER MN EMERGENCY MNGR
0904 PM HAIL 2 E AUSTIN 43.67N 92.93W
08/21/2007 E1.75 INCH MOWER MN EMERGENCY MNGR
0912 PM HAIL DEXTER 43.72N 92.70W
08/21/2007 E1.00 INCH MOWER MN LAW ENFORCEMENT
0924 PM HAIL 3 W RACINE 43.78N 92.54W
08/21/2007 E0.88 INCH MOWER MN FIRE DEPT/RESCUE
REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.
0927 PM HAIL RACINE 43.78N 92.48W
08/21/2007 E1.00 INCH MOWER MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.
1008 PM FLASH FLOOD AUSTIN 43.67N 92.97W
08/21/2007 MOWER MN BROADCAST MEDIA
KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
INTERSTATE 90.
1018 PM TSTM WND GST 1 E CHARLES CITY 43.07N 92.66W
08/21/2007 M51.00 MPH FLOYD IA AWOS
1020 PM FLASH FLOOD AUSTIN 43.67N 92.97W
08/21/2007 MOWER MN BROADCAST MEDIA
KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE
&&
BOYNELocal storm report, Aug 21, 10:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD SPRING VALLEY 43.69N 92.39W
08/21/2007 FILLMORE MN LAW ENFORCEMENT
STREET FLOODING REPORTED
&&
BOYNELocal storm report, Aug 21, 10:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN SPRING VALLEY 43.69N 92.39W
08/21/2007 M2.50 INCH FILLMORE MN AMATEUR RADIO
MOST OF THAT RAIN FELL DURING THE PAST HOUR.
&&
BOYNELocal storm report, Aug 21, 11:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD SPRING VALLEY 43.69N 92.39W
08/21/2007 FILLMORE MN LAW ENFORCEMENT
PART OF BASEMENT WALL COLLAPSED IN A HOUSE
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:14 PM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 3 hr |
| Aug 21, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Floyd | 40 min |
| Aug 21, 9:53 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 3 hr |
| Aug 21, 10:15 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw | 45 min |
| Aug 21, 11:22 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 23 min |
| Aug 22, 4:18 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 35 hr |
| Aug 22, 4:44 AM CDT | River Flood Warning | ARX | Allamakee | 35 hr |
| Aug 22, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 58 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.